MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Model Number C2AIVL3012
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of "failure to deflate" was confirmed.The balloon was noted to deflate slowly.The inability to deflate the balloon would make it difficult to remove from the treatment site.Based on the investigation, the deflation issue was due to excessive adhesive on proximal bond next to proximal marker band on the catheter.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.A total of 120 ivl pulses were successfully delivered.It was reported that the ivl balloon was having great difficulty deflating after treatment which was observed at the treatment site prior to attempting to withdraw the ivl catheter from the guide catheter.On removal of the ivl catheter from the patient, the balloon was intact but noted to be partially inflated.After discussion with the physician, the balloon was confirmed to be holding pressure and there were no functional issues with the device or with ivl therapy delivery.The catheter was delivered over a sion blue wire using a 7 fr guide.No patient harm was reported.
 
Additional Manufacturer Narrative
Section h6, annex d (investigation conclusions) was updated to remove "cause traced to component failure" (code # 4307) which was included in the initial report.The code "manufacturing deficiency" (code #23) will remain unchanged from the initial report.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23711433
Report Number3015053858-2025-00148
Device Sequence Number21501139
Product Code QMG
UDI-Device Identifier00195451000607
UDI-Public(01)00195451000607(17)270731(10)13A250715A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2AIVL3012
Device Catalogue NumberC2AIVL3012
Device Lot Number13A250715A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR GUIDE CATHETER - UNKNOWN MANUFACTURER; SION BLUE WIRE - ASAHI
Outcome Attributed to Adverse Event Other;
Patient SexUnknown